MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. OVER-THE-WIRE EMBOLECTOMY CATHETER
Catalog Number E1651-84
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the device for evaluation since the device has been discarded for the user.Hence, we could not conclusively determine the root cause of the defect.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.Our quality control inspector had also performed pull test on a sample of the catheters from this lot number during in-process inspection.All of these units passed the qc requirements and performed as intended when tested to their validated force.It is possible that some anatomical or procedural factors may have contributed to the balloon rupture.Our ifu appropriately warns the users about the risks that could occur with the use of the embolectomy catheter including the risk of balloon rupture due to exposure to calcified plaque or overinflated balloon.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material ( eg.Chronic clot, atherosclerotic plaque ).This catheter is not designed to withstand the additional pull force needed to remove these materials.
 
Event or Problem Description
During thrombectomy of av graft, the balloon of the over-the-wire embolectomy catheter burst.No further information was provided.There was no injury to the patient as the result of this incident.

Brand Name
OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8656308
Report Number1220948-2019-00061
Device Sequence Number2086927
Product Code DXE
UDI-Device Identifier00840663100859
UDI-Public00840663100859
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2024
Device Catalogue NumberE1651-84
Device Lot NumberOTW3979
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2019
Initial Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1